I was prescribed Effexor 5 years ago for panic disorder which turned out to be a misdiagnosis as I actually had a heart virus.
Unfortunately, my doctor didn't encourage me to come off the prescription, but now I am eager to start a cleanse to rid my body of this drug and some of my bad food habits. Does anybody know what is the best way to wean off Effexor? Many thanks, 5yearuser
5yearuser on 2006-11-05
This is just a forum. Assume posts are not from medical professionals.
Hi there - my story is similar to yours. I took 150 mg of Effexor for 4 years, and recently had the Dr. tell me that a more 'normal' dose was 300 mg. I'm now 100% positive that I want to stop taking this drug and get my body back to where it used to be. I will admit, though, that I'm kind of scared to go off of the drug. I know from experience that missing just one dose of the 150mg was enough to make me have horrible nightmares and dizziness. Let's try this together!! I recently searched this site for 'Help with Effoexor withdrawal' and found quite a few posts from 2005. I would suggest that you check those out too.
Be strong and let me know how it's going!! Good luck!!
freespirit0823 last decade
Thanks freespirit. I will look at the posts from 2005. Also I did find this site, which gives you a protocol for reducing over 12-13 weeks......it's set out quite clearly, but you do have to get extra prescription of lower dosages from your doctor. There is also suggested natural products that you can take to help with side effects, i.e. Cherry and Omega-e. Have you actually started going off and can you switch quite easily from 150 to 75 mg? Thanks, 5yearuser
5yearuser last decade
During panic attacks
after effexor withdrawal, Bach flower remedy 'Rescue remedy' will come handy. So everyone who's weaning off effexor must have this always with them.
♡ maheeru last decade
Really, I just started. Yesterday I forgot to take my 300mg with my morning coffe and didn't realize it until last night. Eventhough I knew that I would have terrible nightmares, I decided not to take it. Sure enough, I had some pretty bad dreams. So, since I found this site before taking my 300mg, I've decided to take myself back down to 150mg per day.
There are alot of good posts on this site. Alot suggest 'chaser' to deal with the nausea and 'brain zaps'. Plus, I see alot of suggestions on fish oil.
freespirit0823 last decade
To post a reply, you must first LOG ON or Register
Information given in this forum is given by way of exchange of views only, and those views are not necessarily those of ABC Homeopathy. It is not to be treated as a medical diagnosis or prescription, and should not be used as a substitute for a consultation with a qualified homeopath or physician. It is possible that advice given here may be dangerous, and you should make your own checks that it is safe. If symptoms persist, seek professional medical attention. Bear in mind that even minor symptoms can be a sign of a more serious underlying condition, and a timely diagnosis by your doctor could save your life.